Alert archive / Kentucky / Special Weather Statements in 2014

Special Weather Statement, NWS Louisville, KY

October 7, 2014Boyle County, Kentucky

NWS Louisville, KY issued this special weather statement at Oct 7, 2014, 3:21 AM EDT for Boyle County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2014, 3:21 AM EDT (07:21 UTC)
Expired
Oct 7, 2014, 3:40 AM EDT
In force
19 min
Issued by
NWS Louisville, KY

County Boyle County, KY

The radar

The Louisville radar (KLVX), 110 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1087 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS83 KLMK 070721
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 AM EDT TUE OCT 7 2014

KYZ054-055-066-067-070740-
BOYLE KY-CASEY KY-LINCOLN KY-MARION KY-
321 AM EDT TUE OCT 7 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF 
INCH HAIL...AND 40 MPH WINDS WILL MOVE JUST EAST OF JACKTOWN IN 
NORTHERN CASEY AND INTO LINCOLN COUNTY...

AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LIBERTY...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HUSTONVILLE AND MORELAND...
  CHICKEN BRISTLE AND TURNERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3758 8474 3740 8471 3736 8503 3753 8508
TIME...MOT...LOC 0721Z 259DEG 38KT 3746 8494

$$

JSD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 1:29 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 7, 1:29 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 AM EDT Tue Oct 7 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1220 AM EDT Tue Oct 7 2014

The threat for strong to severe storms has ceased for the overnight
hours.  We will have some showers and a few t-storms continue to
filter from the west mainly into central KY during the pre-dawn
hours.  Thus, have increased POPs to 50% for this area overnight.
More numerous showers and storms still look likely after sunrise.

.SHORT TERM (Now through Tuesday Night)...
Issued at 306 PM EDT Mon Oct 6 2014

...Strong to severe thunderstorms possible this afternoon/early
evening...

The synoptic pattern this afternoon features a broad trough across
the eastern CONUS.  A strong PV anomaly rotating through this trough
will affect the region this afternoon into this evening.  An
additional impulse will slide through the trough aloft on Tuesday,
bringing renewed chances for showers and thunderstorms.

Showers and thunderstorms have begun to break out this afternoon.
It seems like there may be two areas of focus, one across
central KY associated with a weak wind shift and associated
surface convergence.  Another region of storm development has begun
to erupt across portions of IL/IN on the edge of the strong forcing
associated with the incoming strong PV anomaly.  Both regions of
activity will likely continue to increase in coverage/intensity as
it encounters a more favorable thermodynamic environment.  Still
think the best threat of strong to severe storms will be across
south-central KY.  SBCAPEs have risen to near 1500 J/kg and with 50
knots of 0-6 shear, supercell development along with line segments
will be possible.  Am not too high on the tornado threat at this
time given the low-level wind fields have continued to veer, thus
low-level hodographs are not all too impressive.  The main threats
will certainly be hail and damaging winds, but an isolated tornado
cannot be ruled out if a storm is able to interact with any
lingering boundaries/differential heating zones.

The strong convection will push east this evening, but a few showers
could continue to linger within the cyclonic flow aloft.  Overnight
lows will fall into the low and mid 50s.

Tuesday will feature a similar setup to today.  A low-level jet of
40-50 knots will ramp up in the morning hours, likely inducing an
area of mainly elevated convection during the morning hours.  The
question then becomes whether or not we will clear out in time for
additional surface-based convection to develop during the afternoon
hours along a synoptic cold front.  Given the NAM seems to have done
the best with trends/instability this afternoon, will favor that
solution for tomorrow.  It develops in excess of 1000 J/kg of MLCAPE
instability along the front by tomorrow afternoon.  While this may
be a bit overdone, do still feel there will be enough to once again
develop surface-based convection in the afternoon.  Wind fields will
be even more impressive than today, as 0-6km shear increases to 60+
knots.  Low-level winds may stay a bit more backed than today as
well, which would support a conditional tornado risk if we can
destabilize sufficiently, in addition to the risks of large hail and
damaging winds.

The front will push east by tomorrow evening, finally bringing a
reprieve from the precipitation.  Overnight lows will fall into the
upper 40s and 50s.

.LONG TERM (Wednesday through Monday)...
Issued at 248 PM EDT Mon Oct 6 2014

...Rounds of Rain with Excessive Rainfall Possible Late this Week...

The long term will start off dry with northwesterly flow aloft and
high pressure at the surface. Temperatures will top out in the lower
to mid 70s Wednesday under partly cloudy skies.

Wednesday night will begin the return to unsettled weather as a warm
front moves north across the region and a low pressure system
approaches from the west. Moisture will be on the increase through
the end of the work week as we get return flow from the south and
moisture from tropical storm Simon feeds into the system.
Precipitable water values will rise to 1.5-1.8" by Thursday
night/Friday, well above climatological normals for this time of
year. Showers and storms will increase in the warm sector on
Thursday. A frontal boundary will then begin to slowly sink south
across the area Thursday night through Friday bringing a couple of
rounds of showers and storms. This boundary will be slow moving and
if any training of storms occurs, there is the potential for some
minor flooding. However, with dry rather dry antecedent conditions,
this may not be so much of a problem.

Beyond Friday there is still quite a bit of uncertainty in the
forecast. The front will stall out somewhere across southern KY or
TN and where it ends up will impact the precipitation and
temperature forecasts. For now will continue with a chance of rain
through the end of the forecast period. However, if it does sink
further south we could have a brief period of dry weather before the
next system moves through.

&&

.AVIATION (06Z TAF Update)...
Issued at 125 AM EDT Tue Oct 7 2014

Multiple rounds of showers and storms are expected for today
courtesy of continued shortwaves rounding the base of an upper
trough over the region.  The first round of convection will begin to
affect the terminals around or just before sunrise.  This first
round has the potential to bring IFR conditions to the terminals and
perhaps some gusty winds as well.  Thus, included a tempo -tsra
group for this morning.  Most short range models are in agreement
that a second round of convection should follow for late morning and
into the afternoon hours.  This second batch has the potential to
once again create IFR conditions as well as gusty winds at the
terminals.  However, will try to focus on one round of convection at
a time and thus will hold off on flight restrictions for this
afternoon due to still a large window of timing possibilities for
t-storms to affect the terminals reducing flight conditions.  All
convection has the potential to produce hail with some potentially
large hail possible.  Outside of any t-storm, SW-W winds will be
gusty from late this morning through sunset with gusts in the 25-30
kt range likely.  Convection is expected to move out of the region
as the upper trough departs tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........AMS
Short Term.....KJD
Long Term......EER
Aviation.......AMS
Hazardous weather outlook, Oct 6, 9:15 PM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 PM EDT MON OCT 6 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080115-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
915 PM EDT MON OCT 6 2014 /815 PM CDT MON OCT 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THE REST OF TONIGHT.

ISOLATED TO SCATTERED STORMS WILL QUICKLY PUSH EAST LATE THIS
EVENING...WITH A RELATIVE LULL IN ACTIVITY THROUGH THE OVERNIGHT.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND HAIL WILL BE THE MAIN
THREATS WITH ANY LINGERING STORM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS ANOTHER UPPER
LEVEL DISTURBANCE PASSES THROUGH THE AREA. SOME OF THE STRONGEST
STORMS COULD CONTAIN HAIL AND GUSTY WINDS...ALTHOUGH AN ISOLATED
TORNADO MAY BE POSSIBLE IF THE ATMOSPHERE CAN DESTABILIZE ENOUGH
IN THE AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM
THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD
ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/EER

In the hours before

Special weather statement, Oct 7, 1:59 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 AM EDT TUE OCT 7 2014

KYZ027-028-053-054-063>067-077-070645-
ADAIR KY-CASEY KY-GRAYSON KY-GREEN KY-HARDIN KY-HART KY-LARUE
KY-LINCOLN KY-MARION KY-TAYLOR KY-
159 AM EDT TUE OCT 7 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF LEITCHFIELD TO 6 MILES NORTHWEST OF CAMPBELLSVILLE TO 8 MILES
NORTHWEST OF SCIENCE HILL...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  LEBANON...
  CAMPBELLSVILLE...
  MILLERSTOWN AND SPURRIER...
  WOOLEYVILLE AND HIGH HICKORY...
  SEVEN CORNERS AND FLINT HILL...
  WALLTOWN AND SPURLINGTON...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 71 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8450 3734 8457 3718 8479 3729 8553
      3733 8615 3734 8619 3733 8620 3734 8634
      3748 8619 3755 8560 3752 8556 3755 8555
      3759 8520 3748 8477 3736 8448
TIME...MOT...LOC 0600Z 252DEG 21KT 3741 8608 3739 8543
          3725 8472

AMS
Special weather statement, Oct 7, 2:27 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
127 AM CDT TUE OCT 7 2014

KYZ062-063-070645-
EDMONSON KY-HART KY-
127 AM CDT TUE OCT 7 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE EAST ACROSS EASTERN EDMONSON
AND INTO WESTERN HART COUNTY...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BROWNSVILLE...AND MOVING
EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  TOM JOHNS CROSSING AND FORESTVILLE...
  ROWLETTS AND WOODSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3715 8591 3716 8600 3716 8605 3715 8606
      3715 8626 3733 8626 3731 8587 3714 8590
      3714 8591
TIME...MOT...LOC 0626Z 270DEG 38KT 3725 8613

JSD
Special weather statement, Oct 7, 2:34 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 AM EDT TUE OCT 7 2014

KYZ053-054-064>067-070705-
CASEY KY-GREEN KY-LARUE KY-LINCOLN KY-MARION KY-TAYLOR KY-
234 AM EDT TUE OCT 7 2014

...A BROKEN EAST WEST LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL WILL MOVE EAST NORTHEAST
ACROSS TAYLOR AND INTO MARION...CASEY AND LINCOLN COUNTIES...

AT 231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
HODGENVILLE TO 9 MILES SOUTHWEST OF BRODHEAD...AND MOVING NORTHEAST
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  DURHAMTOWN...
  MIDDLEBURG...
  BEECH BOTTOM AND SALOMA...
  WHITE ROSE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3741 8447 3730 8463 3737 8568 3740 8565
      3742 8565 3754 8552 3750 8447 3748 8444
TIME...MOT...LOC 0633Z 235DEG 6KT 3741 8567 3732 8455

JSD
Special weather statement, Oct 7, 2:45 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM CDT TUE OCT 7 2014

KYZ061-062-071-070705-
BUTLER KY-EDMONSON KY-WARREN KY-
145 AM CDT TUE OCT 7 2014

...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL WILL DEVELOP AND MOVE
ACROSS EASTERN BUTLER AND EDMONSON COUNTIES...AS WELL AS WARREN
COUNTY NORTH OF BOWLING GREEN...

AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
GROUP OF STRONG THUNDERSTORMS AROUND 7 MILES WEST OF
BROWNSVILLE...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BROWNSVILLE...
  WINDYVILLE AND LINDSEYVILLE...
  SWEEDEN AND BEE SPRING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8668 3733 8647 3732 8646 3733 8627
      3715 8625 3706 8667
TIME...MOT...LOC 0643Z 253DEG 31KT 3719 8637

JSD
Special weather statement, Oct 7, 3:08 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM CDT TUE OCT 7 2014

KYZ027-061>064-071-074-076-070750-
BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-GREEN KY-HART KY-METCALFE
KY-WARREN KY-
208 AM CDT TUE OCT 7 2014

...A TIGHT CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE
NORTHEAST ACROSS MUCH OF BUTLER...EDMONSON...HART AND NORTHERN
BARREN COUNTIES...

AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GROUP OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
MORGANTOWN TO 5 MILES NORTHWEST OF GLASGOW...AND MOVING EAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  MORGANTOWN...
  BROWNSVILLE...
  BROOKLYN AND VINEYARD...
  GRANCER AND WINDYVILLE...
  LEE AND SLOANS CROSSING...
  DECKER AND GOODNIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALIZED HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3744 8616 3714 8551 3696 8606 3724 8687
TIME...MOT...LOC 0707Z 253DEG 18KT 3726 8662 3705 8597

JSD
Special weather statement, Oct 7, 3:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 AM EDT TUE OCT 7 2014

KYZ054-055-066-067-070740-
BOYLE KY-CASEY KY-LINCOLN KY-MARION KY-
321 AM EDT TUE OCT 7 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE JUST EAST OF JACKTOWN IN
NORTHERN CASEY AND INTO LINCOLN COUNTY...

AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LIBERTY...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HUSTONVILLE AND MORELAND...
  CHICKEN BRISTLE AND TURNERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3758 8474 3740 8471 3736 8503 3753 8508
TIME...MOT...LOC 0721Z 259DEG 38KT 3746 8494

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:01 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Oct 6, 8:03 PM EDTSpecial Weather StatementLMKCasey, Lincoln62 min
Oct 6, 8:14 PM EDTSevere Thunderstorm WarningLMKAdair, Casey21 min
Oct 6, 8:21 PM EDTSpecial Weather StatementLMKHenry, Oldham59 min
Oct 6, 8:23 PM EDTSevere Thunderstorm WarningLMKHardin, Larue27 min
Oct 6, 8:27 PM EDTSevere Thunderstorm WarningLMKGrayson23 min
Oct 6, 8:38 PM EDTSpecial Weather StatementLMKFranklin, Shelby27 min
Oct 6, 8:39 PM EDTSpecial Weather StatementLMKAdair46 min
Oct 6, 8:43 PM EDTSpecial Weather StatementLMKNelson32 min
Oct 6, 8:59 PM EDTSpecial Weather StatementLMKJessamine, Mercer31 min
Oct 6, 9:50 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison30 min
Oct 6, 10:28 PM EDTSpecial Weather StatementLMKRockcastle22 min
Oct 7, 1:59 AM EDTSpecial Weather StatementLMKCasey, Marion, Taylor46 min
Oct 7, 2:27 AM EDTSpecial Weather StatementLMKEdmonson, Hart18 min
Oct 7, 2:34 AM EDTSpecial Weather StatementLMKCasey, Lincoln, Taylor31 min
Oct 7, 2:45 AM EDTSpecial Weather StatementLMKButler20 min
Oct 7, 3:08 AM EDTSpecial Weather StatementLMKButler, Edmonson, Hart42 min
Oct 7, 3:49 AM EDTSpecial Weather StatementLMKEdmonson, Green, Hart31 min
Oct 7, 4:06 AM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor29 min
Oct 7, 4:22 AM EDTSevere Thunderstorm WarningLMKAdair28 min
Oct 7, 4:27 AM EDTSpecial Weather StatementLMKGreen28 min
Oct 7, 4:34 AM EDTSevere Thunderstorm WarningLMKAdair, Metcalfe, Russell31 min
Oct 7, 4:39 AM EDTSevere Thunderstorm WarningLMKCasey26 min
Oct 7, 4:58 AM EDTSpecial Weather StatementLMKRussell22 min
Oct 7, 5:03 AM EDTSevere Thunderstorm WarningLMKRussell13 min
Oct 7, 9:27 AM EDTSpecial Weather StatementLMKHarrison28 min
Oct 7, 11:47 AM EDTSpecial Weather StatementLMKMeade28 min
Oct 7, 2:31 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Oct 7, 2:54 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby31 min
Oct 7, 3:20 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Shelby, Woodford30 min
Oct 7, 3:43 PM EDTTornado WarningLMKHarrison, Scott32 min
Oct 7, 3:48 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott32 min
Oct 7, 4:04 PM EDTSpecial Weather StatementLMKLincoln31 min
Oct 7, 4:12 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas28 min
Oct 7, 4:13 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas32 min
Oct 7, 4:18 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas14 min
Oct 7, 4:20 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln30 min
Oct 7, 4:36 PM EDTTornado WarningLMKLincoln19 min
Oct 7, 6:08 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Oct 7, 6:11 PM EDTTornado WarningLMKHenry, Oldham, Shelby24 min
Oct 7, 6:22 PM EDTSevere Thunderstorm WarningLMKHenry16 min
Oct 7, 6:36 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby29 min
Oct 7, 6:42 PM EDTSpecial Weather StatementLMKBourbon, Nicholas, Scott43 min
Oct 7, 6:45 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas30 min
Oct 7, 6:49 PM EDTTornado WarningLMKBourbon31 min
Oct 7, 6:50 PM EDTSevere Thunderstorm WarningLMKOldham30 min
Oct 7, 7:03 PM EDTTornado WarningLMKFranklin, Scott, Woodford32 min
Oct 7, 7:13 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby32 min
Oct 7, 7:13 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas22 min
Oct 7, 7:30 PM EDTTornado WarningLMKBourbon, Clark, Fayette, Scott25 min
Oct 7, 7:43 PM EDTTornado WarningLMKFranklin, Scott, Woodford32 min
Oct 7, 7:55 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark30 min
Oct 7, 10:56 AM EDTSevere Thunderstorm WarningLMKDubois29 min
Oct 7, 11:26 AM EDTSpecial Weather StatementLMKPerry29 min
Oct 7, 1:31 PM EDTSevere Thunderstorm WarningLMKOrange, Washington29 min
Oct 7, 1:53 PM EDTSevere Thunderstorm WarningLMKWashington32 min
Oct 7, 2:18 PM EDTSpecial Weather StatementLMKClark27 min
Oct 7, 5:46 PM EDTSpecial Weather StatementLMKClark29 min

Nearby

Special Weather Statements in Kentucky, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.